Alert archive / South Dakota / Red Flag Warnings in 2012
Red Flag Warning 3, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Mar 10, 2012, 3:58 AM CST. It took effect at Mar 10, 2012, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2012, 3:58 AM CST (09:58 UTC)
- In effect from
- Mar 10, 2012, 12:00 PM CST
- Expired
- Mar 10, 2012, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Rapid City, SD
The text
As transmitted, in the capitals the NWS used until 2016.
150 WWUS83 KUNR 100958 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 258 AM MST SAT MAR 10 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS FOR SOUTH DAKOTA FIRE WEATHER ZONES 263...264...AND 265... .AN UPPER LEVEL RIDGE WILL BRING UNSEASONABLY WARM AND DRY WEATHER AGAIN TODAY. CRITICAL FIRE CONDITIONS WILL OCCUR. TEMPERATURES IN THE LOWER TO MID 70S ARE EXPECTED...WITH MINIMUM RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT. GUSTY SOUTHERLY WINDS AROUND 25 MPH WILL DEVELOP IN THE AFTERNOON. SDZ263>265-101800- /O.UPG.KUNR.FW.A.0001.120310T1800Z-120311T0100Z/ /O.NEW.KUNR.FW.W.0003.120310T1800Z-120311T0100Z/ SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA- SOUTH CENTRAL SOUTH DAKOTA- 258 AM MST SAT MAR 10 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS FOR SOUTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * AFFECTED AREA...SOUTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA. * WINDS...SOUTHERLY INCREASING TO 10 TO 20 MPH WITH FREQUENT GUSTS AROUND 25 MPH IN THE AFTERNOON. * MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT. * TEMPERATURES...LOWER TO MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
375 WWUS83 KUNR 101003 CCA RFWUNR URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RAPID CITY SD 258 AM MST SAT MAR 10 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHERLY WINDS FOR SOUTH DAKOTA FIRE WEATHER ZONES 263...264...AND 265... .AN UPPER LEVEL RIDGE WILL BRING UNSEASONABLY WARM AND DRY WEATHER AGAIN TODAY. CRITICAL FIRE CONDITIONS WILL OCCUR. TEMPERATURES IN THE LOWER TO MID 70S ARE EXPECTED...WITH MINIMUM RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT. GUSTY SOUTHERLY WINDS AROUND 25 MPH WILL DEVELOP IN THE AFTERNOON. SDZ263>265-101800- /O.UPG.KUNR.FW.A.0001.120310T1800Z-120311T0100Z/ /O.COR.KUNR.FW.W.0003.120310T1800Z-120311T0100Z/ SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA- SOUTH CENTRAL SOUTH DAKOTA- 258 AM MST SAT MAR 10 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHERLY WINDS FOR SOUTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHERLY WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * AFFECTED AREA...SOUTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA. * WINDS...SOUTHERLY INCREASING TO 10 TO 20 MPH WITH FREQUENT GUSTS AROUND 25 MPH IN THE AFTERNOON. * MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT. * TEMPERATURES...LOWER TO MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
221 WWUS83 KUNR 101748 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1048 AM MST SAT MAR 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHERLY WINDS FOR SOUTH DAKOTA FIRE WEATHER ZONES 263...264...AND 265...IN SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA... .AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BRING UNSEASONABLY WARM AND DRY WEATHER AGAIN TODAY. CRITICAL FIRE CONDITIONS WILL OCCUR OVER PARTS OF SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA. TEMPERATURES IN THE LOWER TO MID 70S ARE EXPECTED...WITH MINIMUM RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT. GUSTY SOUTHERLY WINDS UP TO 25 MPH WILL CONTINUE THROUGH THE AFTERNOON. SDZ263>265-110100- /O.CON.KUNR.FW.W.0003.120310T1800Z-120311T0100Z/ SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA- SOUTH CENTRAL SOUTH DAKOTA- 1048 AM MST SAT MAR 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHERLY WINDS FOR SOUTHWESTERN THROUGH SOUTH CENTRAL SOUTH DAKOTA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * AFFECTED AREA...SOUTHWESTERN THROUGH SOUTH CENTRAL SOUTH DAKOTA. * WINDS...SOUTHERLY WINDS OF 10 TO 20 MPH WITH FREQUENT GUSTS AROUND 25 MPH WILL CONTINUE THROUGH THE AFTERNOON. * MINIMUM RELATIVE HUMIDITY...8 TO 15 PERCENT. * HIGH TEMPERATURES...LOWER TO MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
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
074 WWUS83 KUNR 110104 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 604 PM MST SAT MAR 10 2012 SDZ263>265-110215- /O.EXP.KUNR.FW.W.0003.000000T0000Z-120311T0100Z/ SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA- SOUTH CENTRAL SOUTH DAKOTA- 604 PM MST SAT MAR 10 2012 ...RED FLAG WARNING HAS EXPIRED FOR FOR LOW RELATIVE HUMIDITIES AND GUSTY SOUTHERLY WINDS FOR SOUTH DAKOTA FIRE WEATHER ZONES 263...264...AND 265...IN SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS WILL DECREASE THROUGH THE REMAINDER OF THE EVENING WITH A SLOW RECOVERY IN RELATIVE HUMIDITY OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Mar 10, 3:46 AM CST, 12 minutes earlier.
Area forecast discussion, Mar 10, 3:46 AM CST, 12 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
246 AM MST SAT MAR 10 2012
.DISCUSSION...09Z SURFACE ANALYSIS HAD WARM FRONT FROM EASTERN ND
INTO EASTERN KS. UPPER RIDGE OVER THE CWA WITH SOME CI ACROSS
NORTHERN PORTIONS OF THE AREA. UNSEASONABLY WARM WEATHER WILL
CONTINUE TODAY WITH THERMAL/UPPER RIDGE PEAKING OVER THE CWA.
GUIDANCE HAS TEMPERATURES IN THE 60S/70S FOR TODAY. REGRESSION FOR
KRAP SHOWS 79F FOR A HIGH TODAY...SO HAVE RAISED TEMPERATURES A
FEW MORE DEGREES WITH RECORDS ALMOST WITHIN REACH. SOUTHERLY WINDS
WILL PICK UP BY AFTERNOON AS BOUNDARY LAYER MIXES AND EFFECTS OF
STRONG WARMING TAKE SHAPE. ANOTHER WARM NIGHT TONIGHT.
SUNDAY...UPPER LOW THAT HAS BEEN SITTING OVER THE SOUTHWEST US
EJECTS INTO THE CENTRAL PLAINS AND THEN INTO THE MIDWEST. MOISTURE
WILL BE SCANT...BUT QG-FORCING/DIVERGENCE ALOFT AHEAD OF UPPER LOW
MAY BRING A FEW -SHRA TO SOUTH CENTRAL SD SUNDAY NIGHT. SLIGHTLY
COOLER AIR WILL BE PULLED ACROSS THE CWA AS WEAK COOL FRONT/TROUGH
SLIPS INTO THE AREA...BUT STILL WELL ABOVE NORMAL.
MONDAY...TRANSIENT SURFACE HIGH SLIPS THROUGH WITH RETURN FLOW
LATER IN THE DAY. TEMPERATURES WILL REMAIN 20F ABOVE NORMAL.
EXTENDED...RIDGE PASSING THROUGH THE REGION WILL KEEP DRY CONDITIONS
AND TEMPS WELL ABOVE AVG OVER THE AREA. MODELS BRING COOL FRONT IN
TUES EVE INTO WED...THOUGH TEMPS WILL STILL REMAIN ABOVE AVERAGE AND
LACK OF MOISTURE WILL KEEP CONDITIONS DRY. RIDGE AMPLIFIES FOR THE
END OF THE WORK WEEK...WITH TEMPERATURES WARMING AGAIN TO WELL ABOVE
AVERAGE.
&&
.AVIATION...12Z TAFS
VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD.
&&
.FIRE WEATHER...ANOTHER VERY DRY AND UNSEASONABLY WARM DAY
EXPECTED. TEMPERATURES WILL SOAR INTO THE LOWER TO MID 70S ON THE
SD PLAINS WITH 60S ACROSS NORTHEASTERN WY/BLACK HILLS. VERY LOW
DEW POINTS FORESEEN THIS AFTERNOON AGAIN...QUITE A BIT LOWER THAN
MODELS WOULD SUGGEST. THIS THINKING BASED ON DEEP MIXING AND POOR
HANDLING OF EXCEPTIONALLY DRY AIR...REFERENCE 00Z KUNR SOUNDING
AND TEENS DEW POINTS OVER MUCH OF THE PLAINS EARLY THIS MORNING.
MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AT LEAST 10-15
PERCENT ON THE SD PLAINS AND 15-20 PERCENT OVER NORTHEASTERN
WY/BLACK HILLS. WINDS IN THE 10-20 MPH RANGE EXPECTED...EXCEPT
OVER SOUTHWEST THROUGH SOUTH CENTRAL SD WHERE AFTERNOON MIXING
SHOULD SUPPORT FREQUENT GUSTS AROUND 25 MPH. WILL UPGRADE CURRENT
FIRE WEATHER WATCH TO RED FLAG WARNING AS A RESULT.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
EVENING FOR BADLANDS AREA-SOUTH CENTRAL SOUTH DAKOTA-
SOUTHWESTERN SOUTH DAKOTA.
WY...NONE.
&&
SHORT TERM...HELGESON
LONG TERM....77
AVIATION...77Hazardous weather outlook, Mar 9, 5:03 AM CST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 403 AM MST FRI MAR 9 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-101400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 403 AM MST (503 AM CST) FRI MAR 9 2012 ...RED FLAG WARNING FOR THIS AFTERNOON FOR SOUTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA... ...FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR SOUTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY ON THE SOUTH DAKOTA PLAINS THIS AFTERNOON...REACHING THE EXTREME CATEGORY FOR BENNETT COUNTY. AN UPPER LEVEL RIDGE WILL BRING UNSEASONABLY WARM AND DRY WEATHER TO THE AREA THROUGH THE WEEKEND. NEAR RECORD TEMPERATURES ARE EXPECTED THIS AFTERNOON WITH VERY DRY MINIMUM RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON FOR SOUTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE GRASSLAND FIRE DANGER INDEX WILL LIKELY BE IN THE VERY HIGH TO EXTREME CATEGORY SATURDAY AFTERNOON. TEMPERATURES WILL BE SLIGHTLY WARMER SATURDAY AFTERNOON...BUT MINIMUM RELATIVE HUMIDITIES WILL BE SOMEWHAT HIGHER. GUSTY SOUTHERLY WINDS MAY DEVELOP SATURDAY AFTERNOON...ESPECIALLY ACROSS SOUTH CENTRAL SOUTH DAKOTA. THUS...CRITICAL FIRE WEATHER CONDITIONS MAY RESULT SATURDAY AFTERNOON ACROSS SOUTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.